Mississippi, 2006

Funnel Cloud in Mississippi, April 21, 2006

April 21, 2006 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 21, 1:05 PM CST, 48 minutes earlier.

Area forecast discussion, Apr 21, 1:05 PM CST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
205 PM CDT FRI APR 21 2006

.UPDATE...
DID A QUICK UPDATE FOR NEW WATCH AND PORTIONS OF OLD WATCH THAT
HAVE EXPIRED. ALSO UPDATED POPS AND WEATHER TO ACCOUNT FOR CURRENT
TRENDS WHICH MOVE OUT ALL MEASURABLE RAIN OUT OF OUR LAND BASED
FORECAST AREA WELL BEFORE 7 PM.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

22
Hazardous weather outlook, Apr 21, 10:48 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1148 AM CDT FRI APR 21 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-212300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1120 AM CDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. STRONG TO
LOCALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS MOST OF EAST CENTRAL
AND SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH EARLY
EVENING. THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING
STRAIGHT LINE WINDS AND FREQUENT LIGHTNING. A FEW OF THE STRONGEST
STORMS COULD PRODUCE LARGE HAIL.

A COLD FRONT WILL MOVE ACROSS THE AREA AND END THE THREAT OF SEVERE
WEATHER FROM WEST TO EAST DURING THE MID AFTERNOON TO EARLY EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST LOUISIANA AND MUCH OF
SOUTHERN MISSISSIPPI THROUGH 4 PM CDT. FIRST RESPONDERS AND STORM
SPOTTERS ARE URGED TO CLOSELY MONITOR THE WEATHER AND CALL IN ANY
SEVERE STORM REPORTS INTO THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL LOUISIANA. THE PUBLIC SHOULD RELAY ANY REPORTS INTO THEIR
LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER
SERVICE. PERSONS CAN ALSO ENTER STORM REPORTS ON OUR WEBSITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

24

In the hours before

Special weather statement, Apr 21, 11:18 AM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1218 PM CDT FRI APR 21 2006

LAZ035>038-046>050-056>060-065>067-MSZ068>070-211800-
AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-
EAST FELICIANA LA-IBERVILLE LA-LIVINGSTON LA-LOWER LAFOURCHE LA-
LOWER TERREBONNE LA-PIKE MS-ST. CHARLES LA-ST. HELENA LA-
ST. JAMES LA-ST. JOHN THE BAPTIST LA-TANGIPAHOA LA-
UPPER LAFOURCHE LA-UPPER TERREBONNE LA-WEST BATON ROUGE LA-
WEST FELICIANA LA-WILKINSON MS-
1218 PM CDT FRI APR 21 2006

...STRONG THUNDERSTORMS MOVING INTO SOUTHEAST LOUISIANA...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM CDT...

AT 1215 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
EXTENDING FROM CENTRAL WILKINSON COUNTY MISSISSIPPI TO MARINGOUIN TO
NEAR MORGAN CITY...MOVING EAST AT 35 MPH. SHOWERS AND THUNDERSTORMS
WERE ALSO DEVELOPING IN SCATTERED COVERAGE WELL EAST OF THE LINE.

EXPECT WIND GUSTS OF 35 TO 50 MPH AND OCCASIONAL LIGHTNING FROM
THESE STORMS AS THEY MOVE ACROSS EXTREME SOUTHWEST MISSISSIPPI AND
EAST-CENTRAL LOUISIANA THROUGH 1 PM. A FEW OF THE STRONGER STORMS
MAY BECOME LOCALLY SEVERE THIS AFTERNOON...PRIMARILY WITH A THREAT
OF DAMAGING WINDS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.

24
Local storm report, Apr 21, 11:38 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1238 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     HAIL             6 W COVINGTON           30.48N 90.21W
04/21/2006  E0.25 INCH       ST. TAMMANY        LA   PUBLIC

            ALSO SMALL LIMBS BLOWN DOWN BY ESTIMATED 40-50 MPH WIND
            GUSTS. REPORTED IN GOODBEE.

&&

RICKS
Local storm report, Apr 21, 11:53 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1253 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     HAIL             5 W COVINGTON           30.48N 90.20W
04/21/2006  E0.50 INCH       ST. TAMMANY        LA   NWS EMPLOYEE

            GOODBEE AT I-12 AND HWY 1077 EXIT.

&&

RICKS
Special weather statement, Apr 21, 12:59 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
159 PM CDT FRI APR 21 2006

MSZ077-080>082-212000-
HANCOCK MS-HARRISON MS-JACKSON MS-PEARL RIVER MS-
159 PM CDT FRI APR 21 2006

...STRONG STORMS TO MOVE ACROSS SOUTH MISSISSIPPI...
...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR HANCOCK COUNTY UNTIL 4
   PM CDT...HARRISON AND JACKSON COUNTIES UNTIL 9 PM CDT...

A LARGE CLUSTER OF THUNDERSTORMS EXTENDED FROM POPLARVILLE TO NEAR
SLIDELL AT 158 PM...MOVING EAST AT AROUND 30 MPH. FREQUENT
LIGHTNING...WIND GUSTS OF 35 TO 45 MPH AND BRIEF HEAVY RAINFALL CAN
BE EXPECTED WITH THESE STORMS. ONE OR TWO MAY BECOME BRIEFLY SEVERE
WITH DAMAGING WINDS AND SMALL HAIL THROUGH 3 PM.

THESE STORMS SHOULD BE IN BAY ST LOUIS AREA AROUND 220 PM...GULFPORT
BY 250 PM AND BILOXI AND OCEAN SPRINGS AROUND 3 PM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.

24
Local storm report, Apr 21, 1:42 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
242 PM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     MARINE TSTM WIND 12 SSW MANDEVILLE       30.21N 90.16W
04/21/2006  M44 MPH          GMZ530             LA   OFFICIAL NWS OBS

            MEASURED AT MID-LAKE MDLL1 ON THE OLD CAUSEWAY
            TURN-AROUND.

1242 PM     MARINE TSTM WIND MANDEVILLE              30.37N 90.08W
04/21/2006  M53 MPH          ST. TAMMANY        LA   OFFICIAL NWS OBS

            TIME ESTIMATED BUT OCCURRED BETWEEN 1243 AND 142 PM CDT.
            RECORDED AT MANDEVILLE MDVL1 AT CAUSEWAY TOLL PLAZA.

&&

RICKS

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 19:54 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Harrison

When
April 21, 1:53 PM CST
Where
Harrison County, 7 mi N of Pass Christian
Reported by
GENERAL PUBLIC
Coordinates
30.416, -89.082 (the zone’s center; the record gives no point)

A funnel cloud was sighted.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502751.